MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE ANCHORS SPARE, STERILE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BONE ANCHORS SPARE, STERILE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 2503-S
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the implant box indicated an expiration date of january 2023 but the correct expiration date was january 2021.The label was printed incorrectly.The bone anchor operated as expected and this was noticed after procedure.
 
Additional Manufacturer Narrative
H6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review of this part number concluded this was an isolated event.A review of the device label revealed an expiration date of 2023-01-30.A review of risk management files found that the reported failure was documented appropriately.A review of the packaging storage stability report found the device has been validated for a shelf life of three years.After a review of internal records, it was confirmed that the expiration date for catalogue item 2503-s, bone anchors spare, sterile, lot 2050408 is january 2023 and the item was not expired at the time of implantation.Since no patient injuries are anticipated no further clinical/medical assessment is warranted at this time.The complaint was confirmed and the root cause was associated with manufacturing.There was a mismatch in the manufacturing production systems.An engineering change order was issued to correct the expiration date in the production database.

Brand Name
BONE ANCHORS SPARE, STERILE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11996894
Report Number3003604053-2021-00221
Device Sequence Number1099052
Product Code MBI
UDI-Device Identifier00854501006111
UDI-Public854501006111
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number2503-S
Device Lot Number2050406
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;